MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO PROCESSOR

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO PROCESSOR
Model Number EPK-I5010
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k continued: import for export.(b)(4).
 
Event or Problem Description
Pentax medical was made aware of a complaint on 02-dec-2020 stating "during pre-inspection light bulb was replaced and sparks coming out when unit is turned on and lamp does no to come on" involving pentax medical video processor, model epk-i5010, serial number (b)(4).No other information was provided at the time of the report.The customer owned video processor was returned to pentax medical for evaluation on 14-dec-2020.The processor was inspected by pentax medical service technician under service order (b)(4) and the technician documented the following inspection findings on 15-dec-2020: lamp incorrectly installed, limit switch actuator plate(2) bent, connecter mounting plate bent, ball plunger damaged, air socket tube leaking, electrical connector with wiring intermittent connection, scope connector handle loose.The device underwent repairs including the following components: ball plunger, connector cam ring, scope connector assy, cable to limit sw.Multiple good faith effort attempts were made to the customer to gather additional information for the event on 07-dec-2020, 10-dec-2020, and 15-dec-2020, and the customer responded only confirming that the failure occurred during pre-inspection checks and it was removed from service and called in to pentax medical at that time.The video processor was delivered to the customer on (b)(6) 2020 under delivery order (b)(4).
 
Additional Manufacturer Narrative
Evaluation summary: i replaced the part, but i could not identify the cause.The lamp may have deteriorated or malfunctioned.Since the lamp did not light up, the ignition device was activated several times, and it is believed that the spark flew with the sound.Correction information: g4: premarket identification pma/510(k); g6: follow up #1; h2: type of follow up; h6: coding changed based on the investigation result.Additional information; h4: device manufacture date.

Brand Name
PENTAX
Common Device Name
VIDEO PROCESSOR
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key11102389
Report Number9610877-2020-00185
Device Sequence Number4037145
Product Code PEA
UDI-Device Identifier04961333240227
UDI-Public04961333240227
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K122470
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I5010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown